Alert archive / Mississippi / Flash Flood Warnings in 2009
Flash Flood Warning 199, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Sep 18, 2009, 1:52 PM CDT for 6 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2009, 1:52 PM CDT (18:52 UTC)
- Expired
- Sep 18, 2009, 4:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Pontotoc County, MS, Tippah County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 66 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 2:55 PM CDT | FLASH FLOOD | 2 Sw Ripley, MS | WATER COVERING HIGHWAY 15 ON SOUTHWEST SIDE OF RIPLEY. WATER ON ROAD ESTIMATED BETWEEN FOUR AND SIX INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 181852
FFWMEG
MSC009-013-017-115-139-145-182145-
/O.NEW.KMEG.FF.W.0199.090918T1852Z-090918T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
152 PM CDT FRI SEP 18 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
WESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
UNION COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 152 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...
NEW ALBANY...PONTOTOC...RIPLEY AND TRACE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3476 8908 3475 8875 3453 8877 3439 8883
3410 8883 3375 8900 3375 8901 3374 8902
3373 8907 3374 8917 3372 8919
$$2 follow-up statements
000
WGUS74 KMEG 182045
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT FRI SEP 18 2009
MSC009-013-017-115-139-145-182145-
/O.CON.KMEG.FF.W.0199.000000T0000Z-090918T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH MS-BENTON MS-UNION MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
345 PM CDT FRI SEP 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
WESTERN CHICKASAW...SOUTHEASTERN CALHOUN...PONTOTOC...EASTERN
UNION...SOUTHEASTERN BENTON AND SOUTHERN TIPPAH COUNTIES...
AT 345 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 5 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL INCH IN THE NEXT 60 MINUTES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOUSTON...NEW
ALBANY...PONTOTOC...RIPLEY AND TRACE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3476 8908 3475 8875 3453 8877 3439 8883
3410 8883 3375 8900 3375 8901 3374 8902
3373 8907 3374 8917 3372 8919
$$000
WGUS74 KMEG 182143
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT FRI SEP 18 2009
MSC009-013-017-115-139-145-182153-
/O.EXP.KMEG.FF.W.0199.000000T0000Z-090918T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TIPPAH MS-BENTON MS-UNION MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
443 PM CDT FRI SEP 18 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT FOR WESTERN
CHICKASAW...SOUTHEASTERN CALHOUN...PONTOTOC...EASTERN UNION...
SOUTHEASTERN BENTON AND SOUTHERN TIPPAH COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3476 8908 3475 8875 3453 8877 3439 8883
3410 8883 3375 8900 3375 8901 3374 8902
3373 8907 3374 8917 3372 8919
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 12:55 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 18, 12:55 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1255 PM CDT FRI SEP 18 2009
.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 1022 AM CDT FRI SEP 18 2009/
UPDATE...
COMPLEX OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED EARLY THIS
MORNING CONTINUES TO MOVE NORTHWARD INTO THE CWA ATTM. SHOWERS ARE
PRODUCING RAINFALL RATES OF TWO INCHES OR MORE PER HOUR IN SOME
LOCATIONS. HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE
THREAT INTO THE AFTERNOON HOURS AS THIS COMPLEX PUSHES NORTH.
CURRENT FORECAST LOOKS GOOD...NO UPDATES ARE EXPECTED.
KRM
PREV DISCUSSION... /ISSUED 411 AM CDT FRI SEP 18 2009/
ANOTHER NIGHT...ANOTHER ROUND OF HEAVY RAIN MOVING THROUGH
PORTIONS OF THE AREA. LOOKS LIKE A CLOUDY AND WET PATTERN WILL
PERSIST THROUGH MUCH OF NEXT WEEK. WILL CONTINUE THE FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA TODAY...LATER SHIFT MAY NEED TO
EXTEND INTO SATURDAY.
EARLY THIS MORNING...HEAVY RAIN WAS AFFECTING NORTHWEST MS AS A
SMALL COMPLEX OF THUNDERSTORMS PUSHED NORTHWESTWARD THROUGH THIS
AREA. PRECIPITABLE WATER VALUES ACROSS THE MIDSOUTH ARE BETWEEN
1 1/4 AND 2 INCHES. THE UPPER LEVEL LOW THAT HAS AFFECTED THE
MIDSOUTH WAS THE PAST SEVERAL DAYS WAS CENTERED OVER NORTHERN LA
THIS MORNING. THE LOW WAS BEGINNING TO WEAKEN SOMEWHAT AND BECOME
AN OPEN WAVE.
FOR TODAY...THE UPPER LEVEL LOW OVER NORTHERN LA WILL PUSH
EASTWARD INTO CENTRAL MS AS IT CONTINUES TO WEAKEN. THE LOW WILL
CONTINUE TO INTERACT WITH A VERY MOIST AND SLIGHTLY UNSTABLE
ATMOSPHERE ACROSS THE MIDSOUTH. THIS WILL RESULT IN SHOWERS AND
THUNDERSTORMS ACROSS MOST OF THE REGION WITH LOCALLY HEAVY
DOWNPOURS. WITH THE GROUND SATURATED IN MOST LOCATIONS FROM RECENT
HEAVY RAIN...FLASH FLOODING REMAINS POSSIBLE.
THE REMNANTS OF THE UPPER LEVEL LOW WILL MOVE NORTHWARD INTO THE
MIDSOUTH SATURDAY. THE REMNANTS OF THE LOW AND ANOTHER UPPER LEVEL
LOW OVER AZ/NM THIS MORNING WILL GRADUALLY BECOME ABSORBED BY A
BROAD UPPER LEVEL LOW OVER THE SOUTHERN PLAINS OVER THE WEEKEND.
AS A RESULT...VERY MOIST AND UNSTABLE AIR WILL CONTINUE TO PUSH
INTO THE MIDSOUTH WITH A CONTINUATION OF SHOWERS AND
THUNDERSTORMS. LATER SHIFTS MAY NEED TO EXTEND THE FLASH FLOOD
WATCH INTO SATURDAY.
ON SUNDAY...LOW PRESSURE OVER THE SOUTHERN PLAINS OPENS UP AND
PUSHES NORTHEASTWARD AS A SHORT WAVE LEAVING THE MIDSOUTH IN BROAD
SOUTHWEST FLOW ALOFT THAT PERSIST INTO MONDAY. THE ATMOSPHERE WILL
BECOME MORE UNSTABLE WITH PERHAPS A LITTLE MORE SUN. COULD BE A
FEW STRONG THUNDERSTORMS BY SUNDAY OR MONDAY...BUT DEPENDS ON HOW
MUCH SUN WE RECEIVE.
BY TUESDAY...A CLOSED AND STRONG UPPER LEVEL LOW DIGS FROM THE
NORTHERN PLAINS INTO THE CENTRAL PLAINS. THIS PLACE THE MIDSOUTH
IN INCREASINGLY STRONG SOUTHWESTERLY FLOW ALOFT. MEANWHILE...A
COLD FRONT IS FORECAST TO PUSH TOWARD THE AREA. PREFER THE SLOWER
GFS OVER THE ECMWF WITH THE SOUTHWEST FLOW ALOFT...AND EVEN THE
GFS MAY BE PUSHING THE FRONT TOO FAR EASTWARD TOO FAST. THINK THE
FRONT WILL STALL SOMEWHERE ACROSS THE MIDSOUTH...JUST NOT SURE
WHERE ATTM. POPS MAY NEED TO BE RAISED IN LATER FORECASTS
DEPENDING ON WHERE THE FRONT STALLS...AND HEAVY RAIN MAY ALSO
OCCUR AGAIN. A FEW STRONG THUNDERSTORMS ARE ALSO POSSIBLE AHEAD OF
THE FRONT. NOT SURE THE MODELS PRESENTLY HAVE A GOOD HANDLE ON THE
MOVEMENT OF THE FRONT AND POTENTIAL FOR MORE HEAVY RAIN.
JCL
&&
.AVIATION...
18Z TAF CYCLE
LOW PRESSURE WILL CONTINUE TO MEANDER AROUND THE LOWER MISSISSIPPI
VALLEY FOR THE NEXT 24 HOURS. COPIOUS AMOUNTS OF MOISTURE WILL
CONTINUE TO SPREAD NORTH INTO THE MID SOUTH WITH NUMEROUS SHOWERS
AND A FEW THUNDERSTORMS EXPECTED. CIGS ARE SLOWLY IMPROVING
ACROSS THE MID SOUTH EARLY THIS AFTERNOON AND BECOMING MVFR OR VFR
AT MOST LOCATIONS. THIS TREND WILL CONTINUE THROUGH THE EVENING
HOURS. ALSO...THINK PRECIP COVERAGE WILL PROBABLY DIMINISH DURING
THE EVENING. CONDITIONS WILL DETERIORATE ONCE AGAIN LATER TONIGHT
WITH IFR CIGS REDEVELOPING AFT 19/08Z. MODELS SEEMS TO POINT
TOWARD RAIN REDEVELOPING TOWARD MORNING SO INCLUDED THAT IN TAFS
AROUND 19/11Z OR SO. HAVE INCLUDED VCTS AT TUP ONLY WHERE BEST
INSTABILITY WILL BE EXPECTED OVER THE TAF PERIOD.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 81 70 81 71 / 80 50 70 50
MKL 79 68 80 69 / 80 50 70 50
JBR 79 67 78 68 / 60 40 70 50
TUP 82 70 82 71 / 80 60 70 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Sep 18, 4:36 AM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 436 AM CDT FRI SEP 18 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 436 AM CDT FRI SEP 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE MIDSOUTH TODAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL REPEATEDLY MOVE OVER THE WATCH AREA WITH VERY HEAVY RAINFALL RATES. SEVERAL INCHES OF RAIN WILL BE POSSIBLE OVER THESE AREAS WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A THREAT FOR LOCALLY HEAVY RAINFALL WILL CONTINUE OVER THE MIDSOUTH INTO AT LEAST THE MIDDLE OF NEXT WEEK. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS FOR ADDITIONAL INFORMATION CONCERNING THE THREAT OF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. JCL
In the hours before
Local storm report, Sep 18, 10:01 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1001 AM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
&&
DSVLocal storm report, Sep 18, 11:11 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 AM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
&&
DSVLocal storm report, Sep 18, 11:44 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1144 AM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
&&
DSVLocal storm report, Sep 18, 12:04 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1000 AM FLASH FLOOD 6 ESE CHARLESTON 33.97N 89.96W
09/18/2009 TALLAHATCHIE MS POST OFFICE
FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
WELL.
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
&&
DSVLocal storm report, Sep 18, 12:58 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1258 PM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1000 AM FLASH FLOOD 6 ESE CHARLESTON 33.97N 89.96W
09/18/2009 TALLAHATCHIE MS POST OFFICE
FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
WELL.
1045 AM FLASH FLOOD 9 SE DOWNTOWN MEMPHIS 35.04N 89.94W
09/18/2009 SHELBY TN NWS EMPLOYEE
PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
STATELINE ROADS
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
&&
DSVLocal storm report, Sep 18, 1:01 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
101 PM CDT FRI SEP 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD FORREST CITY 35.01N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
NUMEROUS COUNTY ROADS ARE FLOODED THROUGHOUT ST. FRANCIS
COUNTY.
0800 AM FLASH FLOOD 6 S FORREST CITY 34.93N 90.79W
09/18/2009 ST. FRANCIS AR EMERGENCY MNGR
ALL FOUR LANES OF HIGHWAY 1 BETWEEN FORREST CITY AND
MARIANNA ARE FLOODED AND IMPASSABLE.
0928 AM FLASH FLOOD 4 S SHILOH 35.06N 88.37W
09/18/2009 HARDIN TN EMERGENCY MNGR
LICK CREEK ROAD...CULVERTS STOPPED UP...AND WATER
COVERING ROADWAY. BY 1000 AM CDT...THE CONDITIONS HAD
IMPROVED.
1000 AM FLASH FLOOD 6 ESE CHARLESTON 33.97N 89.96W
09/18/2009 TALLAHATCHIE MS POST OFFICE
FLOODING AROUND LANE RD...4 TO 5 MILES NNW OF CASCILLA.
POSTAL DELIVERY CARRIER REPORTED SEVERAL CULVERTS WASHING
OUT AND ROADS FLOODED 4 MILES SOUTHEAST OF PAYNES AS
WELL.
1045 AM FLASH FLOOD 9 SE DOWNTOWN MEMPHIS 35.04N 89.94W
09/18/2009 SHELBY TN NWS EMPLOYEE
PORTIONS OF AIRWAYS ROAD FLOODED BETWEEN HOLMES AND
STATELINE ROADS
1103 AM FLASH FLOOD 2 WNW GERMANTOWN 35.10N 89.83W
09/18/2009 SHELBY TN PUBLIC
FLOODING ON POPLAR ROAD...BETWEEN RIDGEWAY AND KIRBY
1135 AM FLASH FLOOD WEST MEMPHIS 35.15N 90.18W
09/18/2009 CRITTENDEN AR TRAINED SPOTTER
NUMEROUS STREETS FLOODING...CLEMENT ROAD...STRATFORD
DRIVE...DOVER ROAD...BALFOUR ROAD. WATER REACHING BUMPERS
OF VEHICLES.
1138 AM FLASH FLOOD 3 E DOWNTOWN MEMPHIS 35.13N 90.00W
09/18/2009 SHELBY TN BROADCAST MEDIA
REPORTS OF 3 FEET DEEP WATER AT INTERSECTION OF AVALON
AND OVERTON. CARS ARE STALLED.
1200 PM FLASH FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
09/18/2009 SHELBY TN BROADCAST MEDIA
AT I40 AND DANNY THOMAS...SEVERAL FEET OF WATER HAS
CLOSED ONE LANE AND THE ON...OFF RAMPS. ALSO FLOODED AT
I55 AND MALLORY...THIRD STREET AND EXCHANGE...RALEIGH
LAGRANGE AND SYCAMORE VIEW.
1205 PM FLASH FLOOD 7 SE DOWNTOWN MEMPHIS 35.06N 89.96W
09/18/2009 SHELBY TN BROADCAST MEDIA
ABOUT 70 CHILDREN EVACUATED AT THE BUTTONS AND BOWS
DAYCARE AT MILLBRANCH AND EAST SHELBY DRIVE. WATER
FLOODING BUILDING.
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 2:52 AM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tallahatchie | 3 hr |
| Sep 18, 4:24 AM CDT | Flash Flood Warning | MEG | Coahoma | 3 hr |
| Sep 18, 6:00 AM CDT | Flash Flood Warning | MEG | Coahoma, Quitman, Tallahatchie | 3 hr |
| Sep 18, 7:41 AM CDT | Flash Flood Warning | MEG | Alcorn, Tishomingo | 3 hr |
| Sep 18, 8:58 AM CDT | Flash Flood Warning | MEG | Panola, Quitman, Tallahatchie, Tate, Yalobusha | 3 hr |
| Sep 18, 9:53 AM CDT | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Sep 18, 11:55 AM CDT | Flash Flood Warning | MEG | Benton, Calhoun, Lafayette, Marshall, Pontotoc, Union and 1 more | 3 hr |
| Sep 18, 12:07 PM CDT | Areal Flood Advisory | MEG | Itawamba | 113 min |
| Sep 18, 12:40 PM CDT | Flash Flood Warning | MEG | Alcorn, Tippah | 3 hr |
| Sep 18, 3:38 PM CDT | Flash Flood Warning | MEG | Alcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.